Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 52, NWS Green Bay, WI

June 28, 2008Brown County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 28, 2008, 3:56 PM CDT for Brown County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 3:56 PM CDT (20:56 UTC)
Expired
Jun 28, 2008, 4:45 PM CDT
In force
49 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Brown County, WI

The radar

The Green Bay radar (KGRB), 18 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 3:56 PM CDTHAIL 1Wrightstown, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 12:48 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 282056
SVRGRB
WIC009-282145-
/O.NEW.KGRB.SV.W.0052.080628T2056Z-080628T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
356 PM CDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROWN COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 445 PM CDT

* AT 354 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM   
CAPABLE OF PRODUCIING LARGE HAIL. THIS STORM WAS LOCATED 15 MILES 
SOUTHWEST OF GREEN BAY...OR 11 MILES NORTHEAST OF APPLETON...AND 
MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DENMARK...GREEN BAY AND SHIRELY

LAT...LON 4455 8795 4449 8776 4434 8777 4432 8783
      4433 8787 4431 8788 4425 8818 4445 8819
TIME...MOT...LOC 2056Z 242DEG 26KT 4434 8818

$$
EB
5 follow-up statements
000 
WWUS53 KGRB 282102
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
359 PM CDT SAT JUN 28 2008

WIC009-282145-
/O.CON.KGRB.SV.W.0052.000000T0000Z-080628T2145Z/
BROWN-
359 PM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN BROWN COUNTY...

AT 358 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WINDS TO 60
MPH. THIS STORM WAS LOCATED NEAR WRIGHTSTOWN...OR 13 MILES NORTHEAST
OF APPLETON...AND MOVING NORTHEAST AT 30 MPH.

AT 356 PM CDT...A SPOTTER REPORTED 1 INCH HAIL IN WRIGHTSTOWN.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE PERE...ASHWAUBENON AND SHIRLEY BY 410 PM...
  ALLOUEZ BY 415 PM...
  BELLEVUE AND LANGES CORNERS BY 420 PM...
  HUMBOLDT AND POLAND BY 425 PM...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4455 8795 4449 8776 4434 8777 4432 8783
      4433 8787 4431 8788 4425 8818 4445 8819
TIME...MOT...LOC 2059Z 242DEG 26KT 4435 8815

$$

EB
000 
WWUS53 KGRB 282112
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
410 PM CDT SAT JUN 28 2008

WIC009-282145-
/O.CON.KGRB.SV.W.0052.000000T0000Z-080628T2145Z/
BROWN-
410 PM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL BROWN COUNTY...

AT 407 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS 
LOCATED NEAR DE PERE...OR 10 MILES SOUTH OF GREEN BAY...AND MOVING 
NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  
  BELLEVUE AND LANGES CORNERS BY 420 PM...
  POLAND BY 425 PM...
  HUMBOLDT BY 430 PM...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4455 8795 4449 8776 4434 8777 4432 8783
      4433 8787 4431 8788 4428 8802 4445 8819
TIME...MOT...LOC 2110Z 242DEG 26KT 4439 8805

$$

EB
000 
WWUS53 KGRB 282122
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
420 PM CDT SAT JUN 28 2008

WIC009-282145-
/O.CON.KGRB.SV.W.0052.000000T0000Z-080628T2145Z/
BROWN-
420 PM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL BROWN COUNTY...

AT 419 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
BELLEVUE...OR 7 MILES SOUTHEAST OF GREEN BAY...AND MOVING NORTHEAST
AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POLAND BY 425 PM...
  HUMBOLDT BY 430 PM...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A 
FLOODED ROADWAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4455 8795 4449 8776 4434 8777 4432 8783
      4433 8787 4431 8788 4430 8795 4448 8811
TIME...MOT...LOC 2120Z 240DEG 29KT 4444 8789

$$

EB
000 
WWUS53 KGRB 282130
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
429 PM CDT SAT JUN 28 2008

WIC009-282145-
/O.CON.KGRB.SV.W.0052.000000T0000Z-080628T2145Z/
BROWN-
429 PM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL BROWN COUNTY...

AT 428 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING DAMAGING
WINDS. THIS STORM WAS LOCATED NEAR POLAND...OR 9 MILES SOUTHEAST OF 
GREEN BAY...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUMBOLDT AND POLAND BY 435 PM...

LAT...LON 4436 8787 4437 8792 4450 8791 4453 8789
      4453 8787 4449 8776 4434 8776
TIME...MOT...LOC 2129Z 247DEG 24KT 4444 8783

$$
EB
000 
WWUS53 KGRB 282143
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 PM CDT SAT JUN 28 2008

WIC009-282151-
/O.EXP.KGRB.SV.W.0052.000000T0000Z-080628T2145Z/
BROWN-
441 PM CDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWN COUNTY WILL BE 
ALLOWED TO EXPIRE AT 445 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS AND SMALL HAIL UP TO 1/2 INCH ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM AS IT MOVES EAST AT 30 MPH ACROSS THE BORDER INTO 
EXTREME WESTERN KEWAUNEE COUNTY.

LAT...LON 4436 8787 4437 8792 4450 8791 4453 8789
      4453 8787 4449 8776 4434 8776
TIME...MOT...LOC 2141Z 247DEG 24KT 4447 8773

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:44 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 28, 3:44 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CDT SAT JUN 28 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY. APPROACHING UPPER SYSTEM
PRODUCING SCATTERED THUNDERSTORMS LATE THIS AFTERNOON. COLD
TEMPERATURES ALOFT AND MARGINAL SHEAR HAVE MADE FOR SOME
THUNDERSTORMS WITH HAIL TO AN INCH AND GUSTY WINDS. THUNDERSTORMS
SHOULD DIMINISH AS SUNSET APPROACHES AND EXPECT ONLY SHOWERS
OVERNIGHT. SUNDAY SHOULD BE BREEZY AND COOLER WITH SOME SHOWERS
AND POSSIBLY LOW TOP THUNDERSTORMS WITH COLD AIR ALOFT.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY.

PRETTY MUCH KEPT FORECAST AS IT WAS...AS WE WERE BUSY WITH SEVERE
WEATHER.
&&

.AVIATION...SCT TRW EXPECTED THROUGH EARLY EVENING. THE BIG
QUESTION IS WHETHER WE GET LOW CLOUDS AND FOG LATER TONIGHT WITH
WET GROUND AND LIGHT WINDS. BEST GUESS IS THAT MVFR AND POSSIBLY
IFR CIGS WILL ARRIVE FROM WEST TO EAST AFTER 06Z. MVFR LIKELY
SUNDAY THROUGH 18Z WITH BLUSTERY COOLWER WEATHER AND SCT RW/TRW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
Hazardous weather outlook, Jun 28, 12:55 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1255 PM CDT SAT JUN 28 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1255 PM CDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OCCASIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING. SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL.
ISOLATED THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE
EVENING AND OVERNIGHT. THESE STORMS WILL NOT BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND ARE NOT EXPECTED
TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE
OF NEXT WEEK. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF THOSE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. HAIL MORE THAN A HALF
INCH IN DIAMETER OR WIND GUSTS OVER 40 MPH SHOULD BE REPORTED TO
THE NATIONAL WEATHER SERVICE.

LMZ521-522-541>543-291100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1255 PM CDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS THIS AFTERNOON
AND THIS EVENING. SOME OF THE COULD PRODUCE FREQUENT CLOUD TO WATER
LIGHTNING STRIKES...AND WINDS AND WAVES HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY...BUT ARE NOT EXPECTED
TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS DURING THE
MIDDLE OF NEXT WEEK. IT IS TOO EARLY TO TELL IF THESE STORMS WILL
BE SEVERE.

In the hours before

Local storm report, Jun 28, 3:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             APPLETON                44.26N 88.40W
06/28/2008  M0.75 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

JKL
Local storm report, Jun 28, 3:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
334 PM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             APPLETON                44.26N 88.40W
06/28/2008  M1.50 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

JKL
Local storm report, Jun 28, 3:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             MENASHA                 44.20N 88.44W
06/28/2008  M0.75 INCH       WINNEBAGO          WI   TRAINED SPOTTER

            THREE MINUTES OF 3/4 INCH HAIL ENDED AT 330 PM.

&&

JKL
Special weather statement, Jun 28, 3:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CDT SAT JUN 28 2008

WIZ037-282100-
WAUPACA-
336 PM CDT SAT JUN 28 2008

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN WAUPACA COUNTY...

AT 333 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WAUPACA...MOVING NORTHEAST AT 25 MPH.

HAIL SMALLER THAN DIMES...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
  NEW LONDON AROUND 355 PM...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM SATURDAY
EVENING FOR NORTHEASTERN WISCONSIN.

KURIMSKI
Local storm report, Jun 28, 3:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             DARBOY                  44.23N 88.38W
06/28/2008  E0.88 INCH       CALUMET            WI   TRAINED SPOTTER

            MOST HAIL WAS 3/4 INCH.

&&

JKL
Local storm report, Jun 28, 3:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             KIMBERLY                44.28N 88.31W
06/28/2008  E0.75 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:58 PM CDTSevere Thunderstorm WarningGRBWaupaca35 min
Jun 28, 1:22 PM CDTSpecial Marine WarningGRB25 min
Jun 28, 1:26 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano49 min
Jun 28, 1:44 PM CDTSevere Thunderstorm WarningGRBOutagamie46 min
Jun 28, 2:09 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto34 min
Jun 28, 2:09 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie22 min
Jun 28, 2:11 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas29 min
Jun 28, 2:26 PM CDTSevere Thunderstorm WarningGRBWaupaca, Waushara, Winnebago49 min
Jun 28, 2:57 PM CDTSevere Thunderstorm WarningGRBOutagamie, Winnebago48 min
Jun 28, 3:28 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Winnebago35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.